Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


rapid decline
Aug 27, 2007

Hi there Doctors,

in march '07 i was at CD4 540/26%, VL 900. the very low viral load was a nice surprise (here we only check the VL once a year while not on meds). However, in july, CD4 had decreased to 400, 17% (no viral load data)... I'll be re-doing the bloodworks in september. I've been having some upper respiratory infections on and off since july. My Belgian hiv specialist feels that these values (400 / 17%) are still way too good to start meds (we'll be trying sustiva/truvada when the time comes), eventhough i'm more in favor of starting when the CD4 is still relatively high (250 vs 350). Suppose next months results confirm this decline to 17%, would you advise starting meds? In case it has further declined?

Yours,

Belgian pozzy

Response from Dr. Wohl

Dear BP,

I would consider starting meds if the last CD4 cell count results are confirmed. This would have represented a significant drop in your cell count, despite a low viral load.

I too am not very wedded to the whole '350-start-meds' doctrine. I understand why that number makes sense given the data we have available but with better performing and tolerated HIV meds, along with accumulatiing data suggesting that having HIV replicate unchecked in the body is not a good thing, I have gravitated toward earlier treatment.

I also look for major shifts and a drop from 26% to 17% in CD4% is major.

Hopefully, the CD4 cell count was off that day and when you recheck the numbers they will be back up to your usual.

DW



Previous
Re PML
Next
Sustiva & brain barrier

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement